# SDR 2008FA0000907

- Difficulty date: December 8, 2008
- Submitted: December 22, 2008
- Operation: General aviation
- Aircraft: N653P
- Make and model: Beech 35-C33
- Aircraft serial: CD991
- Engine: Cont IO470K
- Propeller: Mcauly 2A36C23
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 539491
- Condition: Cracked
- Location: Engine
- Part time: 295 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ANNUAL INSP REVEALED A LARGE QUANITY OF VERY BLACK OIL RUNNING DOWN THE ENGINE MOUNT LEG AND AIRFRAME STRUCTURE.  FURTHER INVESTIGATION FOUND THE LEAK TO ORIGINATE AT THE HEAD TO BARREL CONNECTIONS OF CYLINDERS NR 1, AND NR 3.  COMPRESSION CHECK USING AN INPUT PRESSURE OF 80 PSI AND LEAK DETECTING SOLUTION SHOWED AIR TO BE LEAKING FROM THE CYLINDER HEAD TO BARREL CONNECTION.  CYLINDERS WERE REMOVED AND INSPECTED BUT IT COULD NOT BE CONFIRMED IF CRACK EXISTED OR IF LEAK WAS THROUGH THE THREADS.  THE LOW TIME ON NEW MFG CYLINDERS INDICATES THAT THE PROBLEM COULD BE IN THE MFG PROCESS.  NOTE: ENGINE WAS REBUILT / ZERO TIMED USING NEW CYLINCERS ON 5/20/2001.  (K)
